Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

High blood pressure, suffering from flu. What is treatment?

I Was on lisinopril hc for high blood pressure I got the flu last week and did not take the drug My blood pressure stayed at normal range all week but i developed difficulty breathing towards the end of the week last night I took my first dose again today my blood pressure is all over the place but mostly low should I half dose myself tonight or continue full dose until I get it regulated to my blood stream again
Asked On : Wed, 17 Apr 2013
Answers:  3 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thanks for the query,
The most important thing as far as blood pressure management is concerned is knowing this is a chronic disease, and you should never stop treatment. In case there are some side effects encountered, its advisable to consult your treating physician for a complete evaluation and adjustment of the dose or change the drug. Prescription of anti hypertensive drugs takes into account the medical history of the patient and is usually very specific.
You ought not to have stopped taking the drug even with the flu. I suggest you continue taking your drug and book an appointment with your treating physician., While waiting, other measures like reduced salt intake,more vegetable and fruit intake, less saturated fat and exercise still remain very valid.
A chest X ray and Electrocardiogramme, coupled with the clinical evaluation and blood pressure levels shall be enough to reorganize your management scheme.
thanks and hope this helps,
Luchuo, MD.
Answered: Wed, 17 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Andy Fine's  Response
hello friend, usually elevated blood pressure does not present with any symptoms, until blood pressure is way over 200 and the bottom number diastolic is over 110 and only then would you get a headache. So probably your symptoms are not related to lisinopril discontinuation, but may be due to the flu or some respiratory infection in the lower area of your lungs, but if it is not consistent shortness of breath, then you should not be concerned. Monitor your blood pressure and if it is under 140/90 consistently without the lisinopril, consult your doctor and tell him this and he might not need to be on it anymore. cheers, hope you have a great day.
Answered: Thu, 18 Apr 2013
I find this answer helpful
General & Family Physician Dr. S. Jegadeesan's  Response
You were taking tab Lisinopril for BP. You developed Flu and stopped the drug. Even after stopping the drug your BP was normal (so many reasons are there). You developed Breathing difficulty which is one of the complication of flu associated with respiratory infection. If your BP is normal, temporarily stop the drug for some more days till you come out of Flu. The tab lisinopril itself can produce cough. once you come out of Flu consult your dr. whether you need change of drug For BP. nothing to worry
Best wishes
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor